• Previous Article
    A study on institutional investors selecting better stocks: Evidence from SEOs in China
  • JIMO Home
  • This Issue
  • Next Article
    Globally solving quadratic programs with convex objective and complementarity constraints via completely positive programming
April  2018, 14(2): 637-646. doi: 10.3934/jimo.2017065

Solving normalized stationary points of a class of equilibrium problem with equilibrium constraints

School of Sciences, Southwest Petroleum University, Xindu Avenue No.8, Xindu District, Chengdu City, 610500, China

* Corresponding author: Peiyu li

Received  March 2016 Published  June 2017

Fund Project: The author is supported by NSFC grant 11501476.

This paper focuses on solving normalized stationary points of a class of equilibrium problem with equilibrium constraints (EPEC). We show that, under some kind of separability assumption, normalized C-/M-/S-stationary points of EPEC are actually C-/M-/S-stationary points of an associated mathematical program with equilibrium constraints (MPEC), which implies that we can solve MPEC to obtain normalized stationary points of EPEC. In addition, we demonstrate the proposed approach on competition of manufacturers for similar products in the same city.

Citation: Peiyu Li. Solving normalized stationary points of a class of equilibrium problem with equilibrium constraints. Journal of Industrial & Management Optimization, 2018, 14 (2) : 637-646. doi: 10.3934/jimo.2017065
References:
[1]

F. FacchineiA. Fischer and V. Piccialli, On generalized Nash games and variational inequalities, Operations Research Letters, 35 (2007), 159-164.  doi: 10.1016/j.orl.2006.03.004.  Google Scholar

[2]

J. Y. Fan and Y. X. Yuan, On the quadratic convergence of the Levenberg-Marquardt method without nonsingularity assumption, Computing, 74 (2005), 23-39.  doi: 10.1007/s00607-004-0083-1.  Google Scholar

[3]

M. L. Flegel and C. Kanzow, On M-stationary points for mathematical programs with equilibrium constraints, Journal of Mathematical Analysis and Applications, 310 (2005), 286-302.  doi: 10.1016/j.jmaa.2005.02.011.  Google Scholar

[4]

R. Fletcher and S. Leyffer, Solving mathematical programs with complementarity constraints as nonlinear programs, Optimization Methods and Software, 19 (2004), 15-40.  doi: 10.1080/10556780410001654241.  Google Scholar

[5]

R. FletcherS. LeyfferD. Ralph and S. Scholtes, Local convergence of SQP methods for mathematical programs with equilibrium constraints, SIAM Journal on Optimization, 17 (2006), 259-286.  doi: 10.1137/S1052623402407382.  Google Scholar

[6]

L. Guo and G. H. Lin, Global algorithm for solving stationary points for equilibrium programs with shared equilibrium constraints, Pacific Journal of Optimization, 9 (2013), 443-461.   Google Scholar

[7]

L. Guo and G. H. Lin, Notes on some constraint qualifications for mathematical programs with equilibrium constraints, Journal of Optimization Theory and Applications, 156 (2013), 600-616.  doi: 10.1007/s10957-012-0084-8.  Google Scholar

[8]

L. GuoG. H. LinD. Zhang and D. Zhu, An MPEC reformulation of an EPEC model for electricity markets, Operations Research Letters, 43 (2015), 262-267.  doi: 10.1016/j.orl.2015.03.001.  Google Scholar

[9]

P. T. Harker, Generalized Nash games and quasi-variational inequalities, European Journal of Operations Research, 54 (1991), 81-94.  doi: 10.1016/0377-2217(91)90325-P.  Google Scholar

[10]

M. Hu and M. Fukushima, Variational inequality formulation of a class of multi-leader-follower games, Journal of Optimization Theory and Applications, 151 (2011), 455-473.  doi: 10.1007/s10957-011-9901-8.  Google Scholar

[11]

M. Hu and M. Fukushima, Existence, uniqueness, and computation of robust Nash equilibrium in a class of multi-leader-follower games, SIAM Journal on Optimization, 23 (2013), 894-916.  doi: 10.1137/120863873.  Google Scholar

[12]

X. Hu, Mathematical Programs with Complementarity Constraints and Game Theory Models in Electricity Markets, Ph. D thesis, Department of Mathematics and Statistics, University of Melbourne, 2003. Google Scholar

[13]

A. A. Kulkarni and U. V. Shanbhag, A shared-constraint approach to multi-leader multi-follower games, Set-Valued and Variational Analysis, 22 (2014), 691-720.  doi: 10.1007/s11228-014-0292-5.  Google Scholar

[14]

A. A. Kulkarni and U. V. Shanbhag, On the consistency of leaders' conjectures in hierarchical games, 52nd IEEE Annual Conference on Decision and Control (CDC), (2013), 1180-1185.  doi: 10.1109/CDC.2013.6760042.  Google Scholar

[15]

S. Leyffer and T. Munson, Solving multi-leader-common-follower games, Optimization Methods and Software, 25 (2010), 601-623.  doi: 10.1080/10556780903448052.  Google Scholar

[16]

Z. Q. Luo, J. S. Pang and D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, Cambridge, UK, 1996. doi: 10.1017/CBO9780511983658.  Google Scholar

[17]

B. S. Mordukhovich, Optimization and equilibrium problems with equilibrium constraints in infinite-dimensional spaces, Optimization, 57 (2008), 715-741.  doi: 10.1080/02331930802355390.  Google Scholar

[18]

J. V. Outrata, A note on a class of equilibrium problems with equilibrium constraints, Kybernetika, 40 (2004), 585-594.   Google Scholar

[19]

J. S. Pang and M. Fukushima, Quasi-variational inequalities, generalized Nash equilibria, and multi-leader-follower games, Computational Management Science, 2 (2005), 21-56.  doi: 10.1007/s10287-004-0010-0.  Google Scholar

[20]

J. B. Rosen, Existence and uniqueness of equilibrium points for concave N-person games, Econometrica, 33 (1965), 520-534.  doi: 10.2307/1911749.  Google Scholar

[21]

C. L. Su, A sequential NCP algorithm for solving equilibrium problems with equilibrium constraints, Technical Report, Department of Management Science and Engineering, Stanford University, 2004. Google Scholar

[22]

H. Scheel and S. Scholtes, Mathematical programs with complementarity constraints: Stationarity, optimality and sensitivity, Mathematics of Operations Research, 25 (2000), 1-22.  doi: 10.1287/moor.25.1.1.15213.  Google Scholar

[23]

S. Scholtes, Convergence properties of a regularization scheme for mathematical programs with complementarity constraints, SIAM Journal on Optimization, 11 (2001), 918-936.  doi: 10.1137/S1052623499361233.  Google Scholar

[24]

J. J. Ye, Optimality conditions for optimization problems with complementarity constraints, SIAM Journal on Optimization, 9 (1999), 374-387.  doi: 10.1137/S1052623497321882.  Google Scholar

[25]

J. J. Ye, Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints, Journal of Mathematical Analysis and Applications, 307 (2005), 350-369.  doi: 10.1016/j.jmaa.2004.10.032.  Google Scholar

show all references

References:
[1]

F. FacchineiA. Fischer and V. Piccialli, On generalized Nash games and variational inequalities, Operations Research Letters, 35 (2007), 159-164.  doi: 10.1016/j.orl.2006.03.004.  Google Scholar

[2]

J. Y. Fan and Y. X. Yuan, On the quadratic convergence of the Levenberg-Marquardt method without nonsingularity assumption, Computing, 74 (2005), 23-39.  doi: 10.1007/s00607-004-0083-1.  Google Scholar

[3]

M. L. Flegel and C. Kanzow, On M-stationary points for mathematical programs with equilibrium constraints, Journal of Mathematical Analysis and Applications, 310 (2005), 286-302.  doi: 10.1016/j.jmaa.2005.02.011.  Google Scholar

[4]

R. Fletcher and S. Leyffer, Solving mathematical programs with complementarity constraints as nonlinear programs, Optimization Methods and Software, 19 (2004), 15-40.  doi: 10.1080/10556780410001654241.  Google Scholar

[5]

R. FletcherS. LeyfferD. Ralph and S. Scholtes, Local convergence of SQP methods for mathematical programs with equilibrium constraints, SIAM Journal on Optimization, 17 (2006), 259-286.  doi: 10.1137/S1052623402407382.  Google Scholar

[6]

L. Guo and G. H. Lin, Global algorithm for solving stationary points for equilibrium programs with shared equilibrium constraints, Pacific Journal of Optimization, 9 (2013), 443-461.   Google Scholar

[7]

L. Guo and G. H. Lin, Notes on some constraint qualifications for mathematical programs with equilibrium constraints, Journal of Optimization Theory and Applications, 156 (2013), 600-616.  doi: 10.1007/s10957-012-0084-8.  Google Scholar

[8]

L. GuoG. H. LinD. Zhang and D. Zhu, An MPEC reformulation of an EPEC model for electricity markets, Operations Research Letters, 43 (2015), 262-267.  doi: 10.1016/j.orl.2015.03.001.  Google Scholar

[9]

P. T. Harker, Generalized Nash games and quasi-variational inequalities, European Journal of Operations Research, 54 (1991), 81-94.  doi: 10.1016/0377-2217(91)90325-P.  Google Scholar

[10]

M. Hu and M. Fukushima, Variational inequality formulation of a class of multi-leader-follower games, Journal of Optimization Theory and Applications, 151 (2011), 455-473.  doi: 10.1007/s10957-011-9901-8.  Google Scholar

[11]

M. Hu and M. Fukushima, Existence, uniqueness, and computation of robust Nash equilibrium in a class of multi-leader-follower games, SIAM Journal on Optimization, 23 (2013), 894-916.  doi: 10.1137/120863873.  Google Scholar

[12]

X. Hu, Mathematical Programs with Complementarity Constraints and Game Theory Models in Electricity Markets, Ph. D thesis, Department of Mathematics and Statistics, University of Melbourne, 2003. Google Scholar

[13]

A. A. Kulkarni and U. V. Shanbhag, A shared-constraint approach to multi-leader multi-follower games, Set-Valued and Variational Analysis, 22 (2014), 691-720.  doi: 10.1007/s11228-014-0292-5.  Google Scholar

[14]

A. A. Kulkarni and U. V. Shanbhag, On the consistency of leaders' conjectures in hierarchical games, 52nd IEEE Annual Conference on Decision and Control (CDC), (2013), 1180-1185.  doi: 10.1109/CDC.2013.6760042.  Google Scholar

[15]

S. Leyffer and T. Munson, Solving multi-leader-common-follower games, Optimization Methods and Software, 25 (2010), 601-623.  doi: 10.1080/10556780903448052.  Google Scholar

[16]

Z. Q. Luo, J. S. Pang and D. Ralph, Mathematical Programs with Equilibrium Constraints, Cambridge University Press, Cambridge, UK, 1996. doi: 10.1017/CBO9780511983658.  Google Scholar

[17]

B. S. Mordukhovich, Optimization and equilibrium problems with equilibrium constraints in infinite-dimensional spaces, Optimization, 57 (2008), 715-741.  doi: 10.1080/02331930802355390.  Google Scholar

[18]

J. V. Outrata, A note on a class of equilibrium problems with equilibrium constraints, Kybernetika, 40 (2004), 585-594.   Google Scholar

[19]

J. S. Pang and M. Fukushima, Quasi-variational inequalities, generalized Nash equilibria, and multi-leader-follower games, Computational Management Science, 2 (2005), 21-56.  doi: 10.1007/s10287-004-0010-0.  Google Scholar

[20]

J. B. Rosen, Existence and uniqueness of equilibrium points for concave N-person games, Econometrica, 33 (1965), 520-534.  doi: 10.2307/1911749.  Google Scholar

[21]

C. L. Su, A sequential NCP algorithm for solving equilibrium problems with equilibrium constraints, Technical Report, Department of Management Science and Engineering, Stanford University, 2004. Google Scholar

[22]

H. Scheel and S. Scholtes, Mathematical programs with complementarity constraints: Stationarity, optimality and sensitivity, Mathematics of Operations Research, 25 (2000), 1-22.  doi: 10.1287/moor.25.1.1.15213.  Google Scholar

[23]

S. Scholtes, Convergence properties of a regularization scheme for mathematical programs with complementarity constraints, SIAM Journal on Optimization, 11 (2001), 918-936.  doi: 10.1137/S1052623499361233.  Google Scholar

[24]

J. J. Ye, Optimality conditions for optimization problems with complementarity constraints, SIAM Journal on Optimization, 9 (1999), 374-387.  doi: 10.1137/S1052623497321882.  Google Scholar

[25]

J. J. Ye, Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints, Journal of Mathematical Analysis and Applications, 307 (2005), 350-369.  doi: 10.1016/j.jmaa.2004.10.032.  Google Scholar

[1]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[2]

David Cantala, Juan Sebastián Pereyra. Endogenous budget constraints in the assignment game. Journal of Dynamics & Games, 2015, 2 (3&4) : 207-225. doi: 10.3934/jdg.2015002

[3]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[4]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[5]

Baba Issa Camara, Houda Mokrani, Evans K. Afenya. Mathematical modeling of glioma therapy using oncolytic viruses. Mathematical Biosciences & Engineering, 2013, 10 (3) : 565-578. doi: 10.3934/mbe.2013.10.565

[6]

A. K. Misra, Anupama Sharma, Jia Li. A mathematical model for control of vector borne diseases through media campaigns. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1909-1927. doi: 10.3934/dcdsb.2013.18.1909

[7]

Alexandr Mikhaylov, Victor Mikhaylov. Dynamic inverse problem for Jacobi matrices. Inverse Problems & Imaging, 2019, 13 (3) : 431-447. doi: 10.3934/ipi.2019021

[8]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[9]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020210

[10]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[11]

Hildeberto E. Cabral, Zhihong Xia. Subharmonic solutions in the restricted three-body problem. Discrete & Continuous Dynamical Systems - A, 1995, 1 (4) : 463-474. doi: 10.3934/dcds.1995.1.463

[12]

Michel Chipot, Mingmin Zhang. On some model problem for the propagation of interacting species in a special environment. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020401

[13]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[14]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[15]

Rongchang Liu, Jiangyuan Li, Duokui Yan. New periodic orbits in the planar equal-mass three-body problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2187-2206. doi: 10.3934/dcds.2018090

[16]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

2019 Impact Factor: 1.366

Metrics

  • PDF downloads (99)
  • HTML views (707)
  • Cited by (0)

Other articles
by authors

[Back to Top]